MAUDE Adverse Event Report: COVIDIEN BIS; ELECTRODE, CUTANEOUS

COVIDIEN BIS; ELECTRODE, CUTANEOUS
Model Number 186-0106
Medical Device Problem Codes Device Alarm System (1012); Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
186-0106 186-0106 quatro sensor x25 0912241j 186-0106 186-0106 quatro sensor x25 0714241k medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the sensors experienced issues intraoperatively: the strip stopped working and the device indicated the need for replacement, the monitoring was not consistent with the clinical parameters observed with possibly incorrect values shown on the monitor, and there was no audible alarm.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d9, g3, g6, h2, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted no visible damage on the sensor.The smart chip was checked with a lot code tester where it was properly recognized and displayed the lot code 0714241k.The sensor was rehydrated using a pipette to place one drop of water on each electrode before adhering the sensor electrodes to a paperclip.The sensor was then connected to a test monitor where all but electrode 4 were able to pass the sensor check consistently.More details displayed by the monitor showed that electrode 4 was receiving significant noise.It was reported that the sensor experienced issues intraoperatively: the strip stopped working and the device indicated the need for replacement, the monitoring was not consistent with the clinical parameters observed with possibly incorrect values shown on the monitor, and there was no audible alarm.The reported issue were confirmed.The most likely cause was traced to a component failure.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
BIS
Common Device Name
ELECTRODE, CUTANEOUS
Manufacturer (Section D)
COVIDIEN
6135 gunbarrel ave
boulder CO 80301
Manufacturer (Section G)
COVIDIEN
6135 gunbarrel ave
boulder CO 80301
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23858430
Report Number2936999-2025-00597
Device Sequence Number10143772
Product Code GXY
UDI-Device Identifier20884521134307
UDI-Public(01)20884521134307(17)260114(10)0714241K(20)01
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K143506
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2026
Device Model Number186-0106
Device Catalogue Number186-0106
Device Lot Number0714241K
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer04/21/2026
Initial Report FDA Received Date12/20/2025
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTES ON H11.
Patient SexUnknown